Doctors Lounge - Chest Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Chest symptoms
Question: sharp pain on breathing and palpitations
|chihuahualuvr - Tue Nov 15, 2005 5:56 pm||
Well I am a pharmacist who's just curious when to call my doc.
I have lupus and bipolar II with anxiety.
The pain is very intermittent but intense and ususally goes away quickly. It is more intense when I breathe deep, but then goes away. Sometimes it feels like it radiates to my shoulder. And can come on when I laugh sometimes.
I also am having palpitations at work, which could be panic attacks. And they don't occur the same time as the chest pains.
Wondering if I should call doc tomorrow, or if it's pleurisy from lupus and shouldn't worry about it, or if it's probably panic and anxiety and shouldn't worry about it. My next rhumatologist appointment is december 7th and should I just wait to bring it up then.
Oh and I'm on fertility meds, been on prometrium 400mg to induce a period for 10 days now, which is making me extrememly irritable, crying, and giving me abdominal pain. Soon to go on Clomid. So maybe the palpitations are from the progesterone.
Only on minimal zoloft, aspirin, mvi, and omega 3 FA, since I'm trying to conceive. (and I'm not associating my sx with meds except possibly the prometrium - being a pharmacist)
|Dr. Safaa Mahmoud - Fri Jul 28, 2006 2:18 pm||
Pleurisy is an inflammation of the pleura, the double layered membrane that covers the lung.
The condition is due to viral infection in most of the cases but systemic disease like systemic lupuslupus erythematosus (lupus) are known to induce pleural inflammation (pleuritis) and pleurisy. pleurisy is the commonest pulmonary manifestation of Lupus.
The pain is felt like sharp pain on one side or less commonly in both sides, it increases with deep breath. The pain usually stops once you hold your breath and result in rapid, shallow breathing.
The drug prometrium (progesterone) has been found also to cause chest pain and palpitation in 5% of people.
However, you have to be examined by your doctor, only by complete history and physical examination, the correct diagnosis can be reached.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.